Pills For Erectile Dysfunction Can Permanently Alter Vision In men

A new case study has revealed that taking pills for erectile dysfunction (ED) can result in prolonged retinal dysfunction. Sildenafil is the little blue pill also known as Viagra, which men take as medication for erectile problems. Turkey’s world eye hospital has published a report stating that men who take such medication often develop all sorts of visual disturbances. The study has found that men, who take such pills, experience blurred vision, light sensitivity, and color vision disturbances. Color vision disturbances include intensely blue-colored vision with red/green color blindness. Such severe complications happen when men take the highest recommended dosage of the pills. These drugs for erectile dysfunction have been originally developed for high blood pressure. The study has been published in the journals of Frontiers in Neurology found.

The author of the study has said that the side effects of the pills will be temporary and mild for the majority of men. Persistent eye and vision problems will happen for a small number of men. The study has included 17 case reports, where all men have complained of the side effects within 24 to 48 hours after taking the medication. For some men, symptoms have taken 21 days to show up. However, in past case studies, the vision of the patients has changed forever. A 31-year-old man, who had been subject of the case report of the study in 2018, had shown permanent damage to his vision after taking a high dose of ED medicine. The experts have said that the side effects of the pill take place when a subsection of men becomes unable to break down the enhancement drugs.

The reason behind the eyes being impacted due to ED medicine is unclear. However, researchers think that it happens because of a pair of sister enzymes. One of the enzymes called Phosphodiesterase (PD 5) is found in the blood vessels wall, it regulates the blood flow to the penis. Another enzyme called Phosphodiesterase type 6 helps process light within the eye. When the drug is taken in a high dose, it forms a molecule, which is toxic to retinal cells.

Leave a Reply

Your email address will not be published. Required fields are marked *